MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 3INX4IN; BARRIER, ABSORBABLE, ADHESION
Model Number 4350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).If further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is the procedure name and initial procedure date? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription steroids; antibiotics prescribed)? if so, please clarify.What is the most current patient status? can you identify the lot number of the product that was used? the product was used for laparoscopic total hysterectomy, and the sites of use are the ovary and the uterine stump.Abscess occurred at the application site of the product.The patient was admitted to the hospital after the abscess developed, and the symptoms were improved by administering antibiotics for 3 days.The patient's condition was normal thereafter, and the patient was already discharged from the hospital.
 
Event or Problem Description
It was reported that a patient underwent a total laparoscopic hysterectomy on an unknown date and the absorbable, adhesion barrier was used.It was reported that the patient developed a postoperative abscess at the application site of the device.The patient was admitted to the hospital after the abscess developed, and the symptoms were improved by administering antibiotics for three days.The patient's condition was normal thereafter, and the patient was discharged from the hospital.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 09/21/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure.No further information is available.Date of initial surgical procedure: no further information is available.What are the patient comorbidities/concomitant medications? no further information is available.Date - time of onset of abscess from the surgical procedure? 2 weeks after.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no further information is available.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? after the fever, antibiotic treatment continued for 3 days.Were cultures performed? results? no further information is available.Product lot # no further information is available.What is physician¿s opinion as to the etiology of or contributing factors to this event? although it is not clear whether there is direct involvement, it seems that there is a recognition that interceed is more likely to cause abscess than seprafilm than before.It is possible that bacteria from the outside invaded through the gaps in the stump of the uterus.What is the patient's current status? symptoms improved after 3 days of antibiotic administration and the patient was already discharged.No further information will be provided.

Brand Name
GYNECARE INTERCEED 3INX4IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12351227
Report Number2210968-2021-07576
Device Sequence Number1180423
Product Code MCN
UDI-Device Identifier10705031005396
UDI-Public10705031005396
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4350
Device Catalogue Number4350
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/22/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/21/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;